Jump to content

No Meds


gelann
 Share

Recommended Posts

Hi I was wondering if this has ever happened to anyone. My daughter who has pots and gastroparesis forgot to take her meds this morning before she went off to school (nursing school) she forgot because she had a final and came home a little while ago and she has felt fine all day. She normally takes domperidone, mestinon, prevacid,midodrine,pindolol. She takes cymbalta at night which she plans on going off because she has had terrible seisure like movements and tremors since she started this. Was it a fluke or maybe all the meds made her feel worse. She really feels like the only med that made an improvement was the midodrine.

Gelann

Link to comment
Share on other sites

Hi, that was strange reading your topic I also forgot to collect my prescription from the chemist and I did not have my meds for three days!!! and to be honest I felt better. I am only one med but I thought it odd, so it has now made me think- do I need it!!!! I have an appointment with my GP on Thursday morning so I wil be asking her if I can stop taking them for a while and we will see what happens.

With this condition it is all trial and error. Hope your daughter keeps well

Take care

Liz B

Link to comment
Share on other sites

I almost always feel better off meds. Midodrine helps a very tiny bit. But my best helps are not prescription meds: support stockings, salt, water, Gatorade, high potency multi-vitamins, fruits and vegetables, staying away from trigger foods.

I hope your daughter can figure out what is going on, which meds are beneficial, and which ones aren't.

Rachel

Link to comment
Share on other sites

I can't go without my florinef even being late with it for an hour is bad enough. To me, florinef is what insulin is to diabetics: can't do without it!

Link to comment
Share on other sites

It is possible there was enough meds left in her system to keep her from feeling symptomatic this morning. Some meds do have side effects that can make us FEEL worse than the symptom we are treating (beta blockers are notorious for this) but you have to weigh the pros and cons with your doctor. When you start looking at cardiac drugs (such as the beta blocker) or psychotropic drugs (Cymbalta) those two classifications are especially dangerous to play around with in regards to stopping suddenly. So, discuss this with her doctor- she might can come off some of her meds which would be great but it needs to be done under a doctor's guidance. Good luck- and good luck to her on her finals :rolleyes:

Carmen

Link to comment
Share on other sites

Some days when I am late taking my dose, I feel it right away. Other days, I don't feel it at all. I don't know about all of the particular meds that your daughter takes, but many meds do stay in your system for a while after you're off them. Midodrine is one of the few that wears off right away.

If you do decide to go off your meds, definitely do it under the supervision of a dr. There are some meds where it's OK to skip a dose (like prevacid or midodrine); for other meds, like beta blockers, it's better to taper off rather than stopping suddenly. Also, you may want to think about playing with just one med at a time. If she does everything at once and starts to feel symptoms, you won't know which drugs she needs and which she doesn't.

Link to comment
Share on other sites

^^^^^^^ That's really good advice!!! ^^^^^^^

If I forget to take my meds, I won't typically feel the effects until the next day, unless it's the Cymbalta. If I miss that, I have horrible night sweats (which is fresh in my mind, because I forgot the meds yesterday and was drenched last night!). Does your daughter get the sudden movements/seizures as she is falling asleep and at night? I used to take my Cymbalta at night and had those problems, but changing to taking my dose in the morning seems to have helped a lot with that - evidenced by fewer bruises on my poor husband!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...